MAUDE Adverse Event Report: ABBOTT VASCULAR NC TREK CORONARY DILATATION CATHETER

ABBOTT VASCULAR NC TREK CORONARY DILATATION CATHETER
Model Number 1012451-08
Medical Device Problem Codes Material Rupture (1546); Difficult to Advance (2920)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/12/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device was not returned for evaluation.A review of the lot history record identified no manufacturing nonconformities issued to the reported lot that would have contributed to this event.Additionally, a review of the complaint history identified no other similar incidents and/or complaints from this lot.The investigation was unable to determine a conclusive cause for the reported balloon rupture.There is no indication of a product quality issue with respects to the design, manufacture, or labeling of the device.
 
Event or Problem Description
It was reported that the procedure was to treat a 90% stenosed lesion in the proximal right coronary artery (prca) with moderate calcification and mild tortuosity.After pre-dilated of the lesion a non-abbott stent was implanted.The 3.50x8mm nc trek balloon dilatation catheter (bdc) was advanced to the target lesion for post-dilatation and difficulty was noted due to the anatomy.The balloon was was inflated; however, the balloon ruptured during the first inflation at 10 atmospheres (atm) after 10 seconds.Therefore, the bdc was removed from the anatomy.A non-abbott balloon was used for post-dilatation in the procedure.There was no adverse patient effect and no clinically significant delay reported in the procedure.No additional information was provided.

Brand Name
NC TREK CORONARY DILATATION CATHETER
Common Device Name
CORONARY DILATATION CATHETER
Manufacturer (Section D)
ABBOTT VASCULAR
26531 ynez rd.
temecula CA 92591 4628
Manufacturer (Section G)
ABBOTT VASCULAR COSTA RICA, REG # 3009564766
52 calle 3 b31 coyol free zone
el coyol alajuela
CS  
Manufacturer Contact
lindsey bell
26531 ynez rd.
temecula, CA 92591-4628
9519143996
MDR Report Key17063553
Report Number2024168-2023-05902
Device Sequence Number5886066
Product Code LOX
UDI-Device Identifier08717648151965
UDI-Public08717648151965
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K103153
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative,Distributor
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 06/05/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/31/2025
Device Model Number1012451-08
Device Catalogue Number1012451-08
Device Lot Number20808G1
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 05/12/2023
Initial Report FDA Received Date06/05/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured08/08/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown